Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 7, 2016, 6:42 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 6:42 PM EDT (22:42 UTC)
- Expired
- Apr 8, 2016, 6:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
837 WHUS72 KMHX 072242 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 642 PM EDT THU APR 7 2016 ...GUSTY WINDS WILL GRADUALLY DIMINISH TONIGHT THROUGH FRIDAY MORNING... .GUSTY SOUTHWEST WINDS WILL BECOME WEST AND DIMINISH BELOW 20 KNOTS TONIGHT INTO FRIDAY MORNING AS A COUPLE OF COLD FRONTS MOVE ACROSS THE AREA. ELEVATED SEAS WILL LINGER OVER THE OUTER CENTRAL WATERS INTO MIDDAY FRIDAY. AMZ152-154-080900- /O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0300Z/ /O.EXB.KMHX.SC.Y.0047.000000T0000Z-160408T1600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-080900- /O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0000Z/ /O.NEW.KMHX.SC.Y.0049.160407T2242Z-160408T1000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-080900- /O.CAN.KMHX.GL.W.0018.000000T0000Z-160408T0000Z/ /O.EXA.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-136-137-072345- /O.CAN.KMHX.SC.Y.0047.000000T0000Z-160407T2300Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS- NEUSE AND BAY RIVERS- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ135-072345- /O.CAN.KMHX.SC.Y.0047.000000T0000Z-160408T0300Z/ PAMLICO SOUND- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ150-080900- /O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 642 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...WEST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
1 follow-up statement
641 WHUS72 KMHX 080703 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 303 AM EDT FRI APR 8 2016 ...GALE FORCE WINDS ARE EXPECTED TO DEVELOP AGAIN SATURDAY AS ANOTHER STRONG COLD FRONT CROSSES THE WATERS... .WINDS WILL DIMINISH AND SEAS WILL GRADUALLY SUBSIDE BELOW ADVISORY LEVELS TODAY INTO THIS EVENING. THEN A STRONG COLD FRONT WILL CROSS THE WATERS LATE TONIGHT FOLLOWED BY INCREASING WESTERLY WINDS LATE TONIGHT AND SATURDAY WHICH WILL REACH GALE FORCE BY SATURDAY AFTERNOON ACROSS THE SOUNDS AND COASTAL WATERS WITH SEAS BUILDING 7 TO 10 FEET. AMZ150-082000- /O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/ /O.NEW.KMHX.GL.W.0019.160409T1600Z-160410T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 303 AM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SATURDAY. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-082000- /O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1600Z/ /O.NEW.KMHX.GL.W.0019.160409T1600Z-160410T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 303 AM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SATURDAY. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-082000- /O.CON.KMHX.SC.Y.0049.000000T0000Z-160408T1000Z/ /O.NEW.KMHX.GL.W.0019.160409T1600Z-160410T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 303 AM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SATURDAY. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-082000- /O.CON.KMHX.SC.Y.0047.000000T0000Z-160408T1000Z/ /O.NEW.KMHX.GL.W.0019.160409T1600Z-160410T0600Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 303 AM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SATURDAY. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-131-135-082000- /O.NEW.KMHX.GL.W.0019.160409T1600Z-160410T0300Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 303 AM EDT FRI APR 8 2016 ...GALE WARNING IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SATURDAY. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-082000- /O.NEW.KMHX.SC.Y.0050.160409T1200Z-160410T0600Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 303 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 4:33 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 4:33 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT THU APR 7 2016
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...FOLLOWED BY A
SECONDARY FRONT OVERNIGHT. ANOTHER COLD FRONT WILL MOVE THROUGH
FRIDAY NIGHT. COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
SATURDAY AND SUNDAY. THE HIGH WILL MOVE OFFSHORE EARLY NEXT WEEK.
THE NEXT COLD FRONT WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 330 PM THURSDAY...INITIAL COLD FRONT WILL MOVE OFF COAST
EARLY THIS EVENINING...FOLLOWED BY STRONGER SECONDARY FRONT
OVERNIGHT. PT CLDY...BREEZY AND DRY CONDITIONS EARLY THIS
EVENING...THEN ISOLATED SHOWER THREAT WILL DEVELOP W TO E ACROSS
AREA ASSCTD WTIH SECONDARY FRONT AND STRONG SHRT WV ROTATING
THROUGH BOTTOM OF DEEP UPR TROF. CLOUDS WILL INCREASE AS WELL THIS
EVENING...THEN DECREASE OVERNIGHT. GUSTY SW WINDS WILL PERSIST
EARLY THIS EVENING THEN BECOME W AND DIMINISH TO LESS THAN 10 MPH
FOR INLAND SECTIONS BUT REMAIN BREEZY AT COAST. STILL SEEING A FEW
GUSTS TO 30-35 MPH CARTERET COUNTY AND S OF HAT...BUT CONDITIONS
BELOW ADVISORY CRITERIA AND DROPPED WIND ADVISORY EARLY. GDNC IN
GOOD AGREEMENT WITH MIN TEMPS MID 40S INLAND TO LOWER 50S COAST. &&
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 330 PM THURSDAY...ANOTHER SHRT WV WILL BE ROUNDING BASE OF
TROF DURING THE DAY BUT CONDITIONS LOOK TOO DRY FOR PCPN AND KEPT
DRY FCST. SOME INCREASE OF CU/SCU LIKELY WITH HEATING. WESTERLY
FLOW WILL LIMIT CAA...AND MOS GDNC IN GENERAL AGREEMENT OF MAX
TEMPS MID 60S INLAND TO AROUND 60 OBX.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...DRY COLD FRONT SWEEPS THROUGH SATURDAY MORNING
AND WILL BE WELL SOUTH BY EVENING WITH VERY WINDY CONDITIONS
THROUGHOUT THE AREA. WINDS WILL QUICKLY DIMINISH IN THE EVENING AS
THE SURFACE/UPPER RIDGE BUILDS IN FROM THE NORTHWEST. GUIDANCE
TEMPS FOR SAT NIGHT/SUN MORNING COMING IN A FEW DEGREES COOLER
THAN 24 HOURS AGO. LOWS WEST OF HIGHWAY 17 WILL BE IN THE UPPER
20S TO LOWER 30S...WITH MID 30S ELSEWHERE. THE RIDGE WILL QUICKLY
MOVE EAST SUNDAY EVENING WITH THE FLOW BECOMING SOUTHWEST WITH A
RESULTING JUMP IN HIGH TEMPS...GOING FROM MID 50S SUNDAY TO LOWER
70S MONDAY. RAIN RETURNS ON TUESDAY AND TUESDAY NIGHT WITH THE
NEXT COLD FRONT WHICH MOVES THROUGH TUESDAY NIGHT. GUIDANCE POPS
GIVING LIKELY FOR MUCH OF THE AREA BUT PREFER TO KEEP POPS IN THE
CHANCE CATEGORY FOR NOW. GFS AND ECMWF SHOWING SOME TIMING
DIFFERENCES WITH SURFACE AND UPPER FEATURES WEDNESDAY AND
ESPECIALLY THURSDAY. WILL CARRY 20-30% WEDNESDAY AND 40% THURSDAY.
MODELS SHOW ATMOSPHERE OVER THE AREA HAS POOR INSTABILITY SO WILL
LEAVE OUT MENTION OF THUNDER.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 145 PM THU...SCATTERED LOW CLOUDS ARE CURRENTLY MOVING
ACROSS MOST OF THE REGION THIS AFTERNOON. THESE ARE NOT EXPECTED
TO BE NUMEROUS ENOUGH FOR A CEILING...THUS VFR CONDITIONS ARE
EXPECTED THROUGH EARLY TOMORROW MORNING. WINDS ARE OUT OF THE
SOUTHWEST AT 15 TO 20 KNOTS...GUSTING TO 25 KNOTS. THESE WINDS
WILL CAUSE CROSSWIND CONCERNS AT KEWN RUNWAY 14/32 AND KPGV RUNWAY
15/33.
WINDS AT THE SURFACE WILL WEAKEN AFTER SUNSET BUT LLWS WILL
DEVELOP IN THE LAYER UP TO 2K FT AT AROUND 30 KNOTS FROM THE
WEST...UNTIL 3 AM OR SO. SKIES WILL BRIEFLY CLEAR TONIGHT BEFORE
MORE CLOUDS MOVE IN FROM THE WEST ASSOCIATED WITH A SECONDARY COLD
FRONT. MVFR CEILINGS ARE EXPECTED AFTER 4 AM AND WILL LAST UNTIL
SUNRISE...AND PERHAPS AN HOUR OR SO LATER CLOSE TO THE COAST.
WINDS WILL PICK UP AGAIN TOMORROW MORNING FROM THE WEST AND WILL
GUST TO BETWEEN 15 AND 20 KNOTS.
LONG TERM /FRI NIGHT THROUGH TUE/
AS OF 3 PM THU...VFR THROUGH MONDAY NIGHT. THE MAIN CONCERN WILL
BE WIND ON SATURDAY AS A DRY COLD FRONT MOVES THROUGH. WINDS WILL
BE FROM THE WEST SOUTHWEST IN THE MORNING...BECOMING WEST
NORTHWEST IN THE AFTERNOON. SPEEDS WILL INCREASE QUICKLY FROM
10-20 KNOTS IN THE MORNING TO 20-30 KNOTS IN THE AFTERNOON. HIGH
PRESSURE WILL QUICKLY BUILD IN FROM THE NORTHWEST SATURDAY EVENING
WITH WINDS RAPIDLY DIMINISHING. SKC ON SUNDAY AS THE HIGH MOVES
OFF THE COAST. WINDS WILL BE NORTHWEST AROUND 5 KNOTS. SOUTHWEST
FLOW FORECAST SUNDAY NIGHT THROUGH TUESDAY. BREEZY CONDITIONS WILL
DEVELOP MONDAY AS A COLD FRONT APPROACHES WITH 15-20 KNOTS DURING
THE DAY...THEN 10-15 KNOTS TUESDAY ALONG WITH SUB-VFR IN SCATTERED
SHOWERS AS A COLD FRONT APPROACHES FROM THE WEST. THUNDER NOT
FORECAST AT THIS POINT AS ATMOSPHERE APPEARS TOO STABLE TO SUPPORT
IT.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 330 PM THURSDAY...GUSTY SW WINDS ASSCTD WITH INITIAL COLD
FRONT WILL GRADUALLY DIMINISH THIS EVENING...THEN BECOME W WITH
SECONDARY FRONTAL PASSAGE OVERNIGHT. WINDS HAVE DROPPED BELOW
30-35 KT OVER PAMLICO SOUND AND DROPPED GALES TO SCA THERE.
CONTINUED GALES SRN WATER UNTIL 8 PM...AND CENTRAL WATERS UNTIL 11
PM. SCA OVER RIVERS WILL END EARLY THIS EVENING...AND SOUNDS BY
MIDNIGHT. WESTERLY WINDS WILL BE AROUND 20 KT FRI MORNING FOR
OUTER WATERS AND GRADUALLY DIMINISH DURING THE DAY.
ELEVATED SEAS TO 13 FT WILL PERSIST OVER MAINLY OUTER WATERS THIS
EVENING...THEN GRADUALLY SUBSIDE WITH DIMINISHING WINDS OVERNIGHT
AND FRIDAY...BUT PERSISTING AROUND 6 FT OUTER CENTRAL WATERS
THROUGH THE MORNING.
LONG TERM /FRI NIGHT THROUGH TUE/
AS OF 3 PM THU...WINDY CONDITIONS WILL BE THE RULE FOR THE MARINE
ZONES INTO SUNDAY WITH ROUGH SEAS ON THE COASTAL WATERS. A DRY
COLD FRONT WILL SWEEP THROUGH SATURDAY AND WILL BE FAR TO THE
SOUTH BY EVENING. HIGH PRESSURE BUILDS IN QUICKLY FROM THE
NORTHWEST INTO SUNDAY. PRESSURE GRADIENT WILL LOOSEN QUICKLY AS A
RESULT BUT SEAS WILL TAKE A LITTLE WHILE LONGER TO SUBSIDE. EXPECT
WINDS/SEAS BELOW SCA LEVELS BY SUNDAY EVENING. THE RIDGE WILL MOVE
OFF THE COAST SUNDAY EVENING WITH THE FLOW QUICKLY BECOMING
SOUTHWEST WHICH WILL CONTINUE INTO TUESDAY.
&&
.FIRE WEATHER...
AS OF 330 PM FRIDAY...BREEZY WEST WINDS AND RH DOWN TO 25-35% WILL
RESULT IN GOOD DRYING CONDITIONS FRIDAY. STRONG AND GUSTY
NORTHWEST WINDS AND RH AROUND 25% MAY RESULT IN RED FLAG
CONDITIONS SATURDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 PM FRIDAY...FOR SATURDAY: WESTERLY GALES ARE EXPECTED
TO DEVELOP AND THIS WILL PRODUCE LOW WATER CONCERNS FOR THE
PAMLICO AND NEUSE RIVERS...AND COASTAL FLOODING CONCERNS FOR THE
SOUND SIDE OF THE OUTER BANKS AS GALE FORCE WINDS EXPECTED TO LAST
NEARLY 12 HOURS. THE WINDS WILL DIMINISH BY LATE SATURDAY EVENING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ130-
131-136-137.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ152-154.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...HSA/SGK
MARINE...JBM/HSA
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 7, 3:33 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT THU APR 7 2016 NCZ029-044>047-079>081-090>094-098-081945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 333 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD AND DRY AIRMASS WILL SPREAD INTO THE REGION THIS WEEKEND. GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE AN INCREASED FIRE DANGER THREAT SATURDAY. THERE WILL BE A THREAT FOR A FROST OR FREEZE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-081945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 333 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD AND DRY AIRMASS WILL SPREAD INTO THE REGION THIS WEEKEND. GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE AN INCREASED FIRE DANGER THREAT SATURDAY. THERE WILL BE A THREAT FOR A FROST OR FREEZE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:38 AM EDT | Wind Advisory | MHX | 13 hr | |
| Apr 7, 6:35 AM EDT | Special Weather Statement | MHX | Carteret | 25 min |
| Apr 7, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 38 min |
| Apr 7, 8:18 AM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow, Pamlico | 57 min |
| Apr 7, 9:09 AM EDT | Areal Flood Advisory | MHX | Carteret | 2 hr |
| Apr 7, 12:08 PM EDT | Special Marine Warning | MHX | 52 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.